Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Stomach pain with diarrhea - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Digestion and Bowels
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Age 30/Gender: female One day I was eating I felt nauseous and completely lost my appetite then it got worse afterward when I felt extreme pain in my stomach for two whole hours . After a while, I get very hungry and nauseas at the same time.
I took the medicine Nexium 40 mg and its side effects were so bad on me (headache, pain in the left side of my body) so I took Zantac 150 twice a day but then I get severe diaherria in the middle of the night and stomach pain and can't sleep because of it. I stopped eating after 6 PM thinking that this might the reason of the diarrhea but still I get stpmach pain and diarrhea at night. Please help me.
Doctor :   Hi
User :   hi
Doctor :   I am Dr....
Doctor :   Let me read the query
User :   ok
Doctor :   Please give me couple of minutes
User :   ok
User :   ok
Doctor :   When was this happened?
User :   About 2 weeks ago
Doctor :   Did you check for the temperature then?
User :   I didn't have any fever thatwhat you mean
Doctor :   yes
Doctor :   Which part of the stomach was it paining then?
User :   it was more the abdomen
Doctor :   below the belly button or above it?
Doctor :   Right or left side?
User :   well I feel nauseous in the whole belly but I can't locate the specifc part of the pain...
User :   i think lower part of the belly
Doctor :   Can you tell me about the diarrhoea?
Doctor :   How frequent then and now?
User :   most of the time it comes only at night when i go to sleep
Doctor :   What is it consistency then and now, watery, mucus etc?
User :   suddenly it wakes me up and i go to the washroom 3 or more times
User :   it sometimes watery and sometimes watery and mucus as the same time
Doctor :   Do you have stomach pain before the pressure builds up?
User :   yeah
Doctor :   Do you still have the nausea?
User :   yes I still have it..
Doctor :   Does the stomach pain reduce after the visiting the washroom?
User :   after I am done with the diaherria, yes the pain is gone
Doctor :   How is your appetite?
User :   well because of the appettite is not very good
Doctor :   Do you feel getting better or worse as the days passed the past two weeks since its onset?
User :   I feel like I want to eat more but the nausea is not helping
User :   worse
Doctor :   What do you have at night before you go to bed?
User :   I don't eat anything at night
User :   I stop eating at 6 PM
Doctor :   What is the kind of food that you started having for the past two weeks?
User :   it is the same as before...eating a muffin in the morning, eating pasta or potato in lunch
User :   sorry the pasta was for dinner
Doctor :   Do you have pain at the anus while at stools?
User :   umm...yes
Doctor :   Did you ever notice streaks of blood in the stool?
User :   no
Doctor :   Ok, after listening to your explanation, I could think of an infective cause for your problem
Doctor :   It can be the form of Giardiasis or Enterobiasis
Doctor :   Hence the next step for you would be to see a Doctor and ask for a stool test, microscopy
Doctor :   Eat bland diet, maintaining personal hygiene are the gross steps to follow for next few weeks along with the medicines the doctor prescribes you
Doctor :   After the start of antimicrobial tablets, it gets better in 3 days
Doctor :   Did you follow?
Doctor :   Do you have further questions?
User :   yes
User :   Why Zantac helped
Doctor :   The parasites cause more trouble during the night
User :   if it only reduce the acid of the stomach
Doctor :   Zantac is helpful during nausea and it is a symptomatic treatment for all kinds of stomach infections
Doctor :   Acid causes more problem when you do not have food properly and when you have infection
Doctor :   Zantac reduces the acid
Doctor :   hence acts as symptom killer
User :   Thanks I thought I had an ulcer
Doctor :   Ulcer does not typically presents with sudden diarrhoea
Doctor :   More often it relates with pain after taking food
Doctor :   or pain relieves after taking food
Doctor :   Stomach pain usually is epigastric above the umblicus
Doctor :   Your pain is below the umblicus
Doctor :   The pain is relieved on stool
Doctor :   this is not feature of ulcer
User :   so u think I don't have an ulcer
Doctor :   You history does not suggest that
Doctor :   You have to accept my limitations in not able to examine yu
User :   oh thank you...I also have throat problem,,it is stiff on the left side
User :   do u know why that happened?
Doctor :   What is stiffness?
Doctor :   Pain on swallowing?
User :   not pain but discomfort
User :   it is not soft at the right side of the throat
User :   i mean as the right side of the throat
Doctor :   Since how long you have this?
User :   for two days
Doctor :   Take warm water with pinch of salt and gargle for 5 times a day
Doctor :   You have use dispersible Aspirin too
Doctor :   Mild edema can cause that
User :   no....
Doctor :   Avoid cold things
User :   ok
User :   what is edema
Doctor :   swelling at the throat tissues
User :   does infection results in nausea too?
Doctor :   yes
User :   ohhh....thanks so much for you are awesome
Doctor :   right
User :   I will let you go now
Doctor :   Do not worry
Doctor :   you get better soon
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor